Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 27, 2014, 6:06 PM EDT for Osceola County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 27, 2014, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
628 WUUS52 KMLB 272206 SVRMLB FLC097-272245- /O.NEW.KMLB.SV.W.0058.140627T2206Z-140627T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 606 PM EDT FRI JUN 27 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSCEOLA COUNTY IN FLORIDA * UNTIL 645 PM EDT. * AT 603 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NARCOOSSEE...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... HARMONY AND HOLOPAW PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2811 8098 2806 8135 2829 8137 2834 8108 TIME...MOT...LOC 2206Z 347DEG 9KT 2824 8121 $$ WEITLICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:24 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:24 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 324 PM EDT FRI JUN 27 2014 .DISCUSSION... TONIGHT...ANOMALOUS DEEP LAYER NLY FLOW COUPLED WITH HIGH PWAT AND AN APPROACHING TUTT FROM THE NRN BAHAMAS WL KEEP SCT MENTION OF PCP INTO THE NIGHT TIME HOURS WITH A PERSISTENCE FORECAST OF LATE STORMS EXPECTED ONCE AGAIN FROM LATE AFTERNOON INTO EVENING. ACTIVITY WILL PERSIST OVER THE MARINE AREA OVERNIGHT. BOUNDARY COLLISIONS WL FORCE DEVELOPMENT OF SCATTERED ACTIVITY INLAND. LTST HRRR RUN CONTINUES TO SHOW SOME LATE AFTN/EVE DEVELOPMENT WITH SLY MOTION ASSISTED BY NUMEROUS BOUNDARY COLLISIONS INTO THE EVENING HOURS. A FEW STRONG STORMS WILL OCCUR WITH GUSTY WINDS AND SMALL HAIL THROUGH AROUND 10 PM. SAT-SUN...(MODIFIED PREV DISC) WL BE WATCHING AN AREA OF LOW PRESSURE INITIALLY OFF THE GA/SC COAST SAT EXPECTED TO SLOWLY DRIFT SOUTHWARD TO OFF OF THE NE FLORIDA EAST COAST SUN. LIGHT WEST TO NORTHWEST WINDS BELOW 5 MPH EACH MORNING WILL BECOME ONSHORE LATER IN THE MORNING AND AFTERNOON NEAR THE COAST. PLENTY OF DEEP LAYER MOISTURE ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF BETWEEN 1.80" AND 2.00" EACH AFTERNOON/EVENING. 500 MB TEMPERATURES ARE FORECAST AROUND -8C. STEERING FLOW FOR AFTERNOON/EVENING STORMS IS FORECAST OUT OF THE NORTH. PERIODIC MID-LEVEL IMPULSES EMBEDDED IN THE NORTHERLY FLOW WILL AID IN CONVECTIVE DEVELOPMENT EACH DAY. THE EAST COAST SEA BREEZE WILL DEVELOP AND MOVE SLOWLY INLAND EACH AFTERNOON. WILL KEEP HIGHEST POPS OVER THE INTERIOR AROUND 50 PERCENT AND 40 PERCENT ACROSS COASTAL COUNTIES. HEAT INDICES MOST PLACES WILL RANGE IN THE UPPER 90S TO AROUND 100 DEGREES EACH AFTERNOON. MON-THU...A RATHER STAGNANT WEATHER PATTERN WILL DEVELOP WITH VERY LIGHT STEERING FLOW FOR AFTERNOON/EVENING STORMS. THE SURFACE RIDGE AXIS WILL REMAIN SOUTH OVER THE SOUTHERN PENINSULA. DEEP LAYER MOISTURE IS FORECAST UPWARDS OF 2 INCHES ACROSS THE AREA DURING THIS PERIOD. EXPECT THE DAILY EAST/WEST COAST SEA BREEZE REGIMES TO CONTINUE WITH SCATTERED AFTERNOON/EVENING STORM CHANCES IN THE FORECAST WITH WARM/MUGGY CONDITIONS CONTINUING. && .AVIATION... BOUNDARY COLLISIONS SHOULD CONTINUE TO INITIATE TS W OF THE I-95 CORRIDOR WITH SCT TSRA DVLPG INTERIOR AND MVG SWD NR 15KTS. ISOLD/SCT IFR TSRAS ALNG THE SEA BREEZE FM KMCO-KOBE MVG S 15KTS WITH SFC WND G35KTS+...CONTG THRU 28/02Z. AFT 28/02Z...SLOWLY BCMG VFR ALL SITES...WITH SFC WNDS LGT/VRBL. && .MARINE... SURFACE RIDGE AXIS JUST SOUTH OF THE WATERS WILL MAINTAIN A LIGHT TO GENTLE N TO NW BREEZE. PRIMARY MARINE WX HAZARD WILL BE ISOLD TSTMS IN THE LATE AFTERNOON/OVERNIGHT. SEAS 2 FT OR LESS NEAR COAST BUILDING TO NR 3 FT WELL OFFSHORE SAT. SAT-MON...THE RIDGE AXIS WILL REMAIN SOUTH OF EAST CENTRAL FLORIDA WITH A WEAK PRESSURE GRADIENT CONTINUING IN PLACE. LIGHT OFFSHORE MORNING/EVENING FLOW WITH AN ONSHORE COMPONENT DEVELOPING EACH AFTERNOON ALONG THE COAST WITH SEA BREEZE FORMATION. WINDS MAINLY AOB 10 KTS. SEAS AOB 3 FT. THE MAIN MARINER HAZARDS WILL CONTINUE TO BE DUE TO SCATTERED THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 76 92 / 30 30 20 40 MCO 75 94 76 95 / 30 40 20 40 MLB 75 91 76 91 / 30 40 20 30 VRB 73 92 74 91 / 20 40 20 30 LEE 76 94 77 95 / 30 30 20 40 SFB 76 96 77 96 / 30 30 20 40 ORL 77 95 77 95 / 30 30 20 40 FPR 72 90 73 91 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...PENDERGRAST LONG TERM....WIMMER
Hazardous weather outlook, Jun 27, 12:10 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT FRI JUN 27 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1210 PM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A MOIST ATMOSPHERE COMBINED WITH DAYTIME HEATING INTO THE LOWER AND MIDDLE 90S WILL LEAD TO SCATTERED THUNDERSTORMS FROM AFTERNOON THROUGH EARLY EVENING. ISOLATED TO SCATTERED STORMS ARE EXPECTED TO START ALONG THE EAST COAST SEA BREEZE DURING THE EARLY TO MID AFTERNOON. STORM MOTION WILL BE TO THE SOUTH AND SOUTHEAST AROUND 10 MPH. AN INCREASE IN THUNDERSTORM INTENSITY SHOULD OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING AS BOUNDARIES INTERACT ACROSS INTERIOR SECTIONS OF THE PENINSULA. THE MAIN STORM HAZARD WILL BE FROM FREQUENT LIGHTNING STRIKES IN A FEW STRONG STORMS. WIND GUSTS 40 TO 50 MPH AND SMALL HAIL WILL ALSO BE POSSIBLE. .FLOOD IMPACT... A FEW OF THE STRONGER AND SLOWER MOVING STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF DUMPING 2 OR 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. CONSIDERABLE STANDING WATER CAN BE EXPECTED ON SOME ROADWAYS...SO MOTORISTS SHOULD BE AWARE OF THIS POTENTIAL DRIVING HAZARD. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS THAT FORM OVER LAND THIS AFTERNOON WILL MOVE SOUTH TO SOUTHEAST AROUND 10 MPH. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH A FEW STORMS THAT AFFECT INLAND LAKES. THERE IS A SLIGHT CHANCE FOR STRONG WIND GUSTS ALONG THE COAST...ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. REMEMBER THAT STRONG WINDS CAN OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH A STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOIST CONDITIONS WILL CONTINUE TO FAVOR SCATTERED THUNDERSTORMS WELL INTO NEXT WEEK. THEY WILL PRIMARILY OCCUR DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/UPDATE JP
In the hours before
Special weather statement, Jun 27, 4:52 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT FRI JUN 27 2014
FLZ041-044>046-053-141-272130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-
452 PM EDT FRI JUN 27 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
CENTRAL ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...
CENTRAL VOLUSIA COUNTY...
* UNTIL 530 PM EDT.
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WINTER
PARK...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...FAIRVIEW SHORES...FERN PARK AND
ORLANDO EXECUTIVE AIRPORT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2825 8109 2827 8145 2910 8147 2919 8125
2899 8110
TIME...MOT...LOC 2052Z 000DEG 12KT 2859 8136
DWSLocal storm report, Jun 27, 5:17 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/27/2014 M51 MPH ORANGE FL ASOS
KORL - ORLANDO EXECUTIVE AIRPORT RECORDED A WIND GUST TO
44 KNOTS/51 MPH FROM THE NORTHWEST.
&&
MRVSpecial weather statement, Jun 27, 5:30 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT FRI JUN 27 2014
FLZ041-045-046-053-141-272215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-OSCEOLA-SEMINOLE-
530 PM EDT FRI JUN 27 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...EASTERN SEMINOLE COUNTY...CENTRAL
VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
JESSUP AND NEAR ORLANDO...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG
WINDS AND SMALL HAIL INCLUDE MIDWAY...SANFORD AIRPORT AND UNION
PARK...AND EASTERN SECTIONS OF ORANGE COUNTY NEAR ROUTE 528...AND
OSCEOLA COUNTY NEAR SAINT CLOUD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
SOME STORMS THIS AFTERNOON HAVE ALREADY PRODUCED SEVERE WINDS AND
PENNY SIZEED HAIL. BE READY TO ACT IF THESE STORMS BECOME SEVERE.
LAT...LON 2878 8097 2826 8099 2826 8159 2871 8127
2917 8130 2922 8111
TIME...MOT...LOC 2127Z 352DEG 13KT 2874 8121
DWSLocal storm report, Jun 27, 5:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 5 NNW BUENA VENTURA LAK 28.40N 81.39W
06/27/2014 E1.00 INCH ORANGE FL TRAINED SPOTTER
HAIL TO THE SIZE OF QUARTERS. REPORTED FROM SPOTTER ON
THE FL TURNPIKE BETWEEN SR 528 AND OSCEOLA PKWY.
&&
MRVLocal storm report, Jun 27, 5:36 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 5 NW BUENA VENTURA LAKE 28.39N 81.41W
06/27/2014 E0.25 INCH ORANGE FL TRAINED SPOTTER
PEA SIZE HAIL. REPORTED BY STORM SPOTTER.
&&
MRVLocal storm report, Jun 27, 6:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 W APOPKA 28.68N 81.57W
06/27/2014 ORANGE FL BROADCAST MEDIA
METAL ROOF BLOWN OFF A STORAGE BUILDING/GARAGE AT CUSTOM
FOLIAGE SERVICES. TIME ESTIMATED FROM RADAR.
&&
MRVThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:12 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 48 min |
| Jun 26, 8:57 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Jun 26, 9:15 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Jun 27, 1:40 PM EDT | Special Weather Statement | MLB | Indian River | 65 min |
| Jun 27, 3:19 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| Jun 27, 3:22 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Jun 27, 3:49 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jun 27, 4:11 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 38 min |
| Jun 27, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 52 min |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 31 min |
| Jun 27, 5:30 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 45 min |
| Jun 27, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 49 min |
| Jun 27, 6:16 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Jun 27, 6:37 PM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Jun 27, 7:05 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.